Laughing Gas used as an Anesthetic.
Most of the general public is not aware of the fact in the medical world that laughing gas which in medical terms is known as Nitrous Oxide is used as an Anesthetic in millions of patients every month.
But the recent research by the science experts have revealed that the use of ‘laughing gas’ as such may raise the risk of post-operative complications leading to heart attacks.
The scientists have keenly observed that all those patients given laughing gas for an anaesthetic were found more likely to suffer severe side-effects in the month following their surgery than those sedated with an oxygen-based mixture an alternative anaesthetic.
Nitrous Oxide for long has been known as laughing gas just because it can produce euphoric effects when initialed. It is in use since 19th century in Britain and even to-day nearly 50% of the operation carried out in British hospitals use it as an anaesthetic.
The further study over the issue says that those using an oxygen based mixture as an alternative anaesthetic even suffered from sever nausea or vomiting after coming round and also suffered from pneumonia at event. They were also found to develop more wound infections and were more likely to suffer from fever.
But those who were inhaled with laughing gas or nitrous oxide were seen more likely to suffer heart attack and possible death within the month after the operation.
Generally it is advisable to be cautious in the use of nitrous oxide in the surgery lasting longer than two hours, especially during brain surgery and major spinal surgery.
It is obvious that major post-operative complications could be reduced by the use of oxygen based mixture rather than nitrous oxide. So the routine use of nitrous oxide in adult patients of major operation could be avoided for better.
Under the present use of an aesthetics, all of them are said to produce side effects. It is now for the doctors to switch to more modern and less harmful alternatives. But the use of Nitrous-Oxide has to be reduced as it has the major side effect leading to heart attacks and causing death…